Texas, 2016Astronomical Low Tide in Texas, February 24 to 25, 2016
February 24 to 25, 2016 · NWS LCH · 1 event in 1 county or zone
Tide levels along coast of Jefferson County were pushed well below normal behind a strong cold front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tide levels along coast of Jefferson County were pushed well below normal behind a strong cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 24, 5:17 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 24, 5:17 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CST WED FEB 24 2016
.AVIATION...WRAP AROUND MOISTURE WILL CONTINUE TO PRODUCE STRATUS
AND POSSIBLY -DZ THROUGH THE NEXT SEVERAL HOURS ACROSS THE AREA.
SKIES WILL GRADUALLY BECOME SKC FROM WEST TO EAST THROUGH THE DAY.
GUSTY NW WINDS WILL PREVAIL THROUGH THE DAY AND THEN DECREASE
WHILE BECOMING MORE WEST THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 445 AM CST WED FEB 24 2016/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
SATELLITE IMAGERY/SFC OBS INDICATE THE BACK EDGE OF THE WIDESPREAD
STRATOCU DECK IS APPROACHING KBPT ATTM...AND EXPECT JUST SCT
CLOUDS TO IMPACT THIS SITE AT TAF TIME. ELSEWHERE CEILINGS WILL
GRADUALLY RISE THEN DISSIPATE THROUGH THE MORNING HOURS AS DRIER
AIR BEGINS INFILTRATING THE FORECAST AREA. OTHER PRIMARY ISSUE OF
COURSE WILL BE THESE STIFF NWRLY WINDS TODAY AS A TIGHT GRADIENT
JUST SLOWLY RELAXES WITH HIGH PRESSURE APPROACHING. WINDS WILL
FINALLY RELAX AROUND 00Z.
25
PREV DISCUSSION... /ISSUED 355 AM CST WED FEB 24 2016/
DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS A 999MB LOW SITUATED OVER WRN TN
MOVING SWIFTLY NEWD...WITH A TRAILING COLD FRONT NOW MOVING OFF
THE SERN LA COASTLINE. IN ITS WAKE...A STRONG NWRLY FLOW PERSISTS
WITH SUSTAINED WIND SPEEDS RUNNING AROUND 20 KNOTS IN MANY
LOCATIONS...ESPECIALLY NEARER THE COAST. WATER VAPOR IMAGERY SHOWS
A CLOSED LOW CROSSING THE LOWER MISSISSIPPI VALLEY ATTM.
WRAPAROUND MOISTURE BEHIND THESE LOWS PRODUCING STEADY LOW CLOUD
COVER OVER THE ENTIRE REGION ATTM. WEAK LIFT ROTATING AROUND IS
ALSO PRODUCING SPOTTY LIGHT RAINS/PATCHY DRIZZLE WHICH IS NOW
MAKING ITS FINAL DEPARTURE OUT THE TX ZONES.
BACK EDGE OF CLOUD COVER IS APPROACHING THE WRN ZONES ATTM...AND
FORECAST SOUNDINGS SHOW DRY AIR TAKING OVER FROM WEST TO EAST DURING
THE COURSE OF THE DAY. LIKEWISE LIGHT PRECIP SHOULD BE DEPARTING
THE ERN ZONES RIGHT ABOUT 12Z AS THE LOWS CONTINUE MAKING STEADY
EWD/NEWD PROGRESS AWAY FROM THE FORECAST AREA. IN ADDITION TO
CLEARING SKIES...MUCH COOLER TEMPS ARE EXPECTED IN THEIR WAKE WITH
MAXES TODAY RUNNING ABOUT 10 DEGREES COOLER THAN THE PAST COUPLE
OF DAYS. PRIMARY ISSUE TODAY LOOKS TO BE WINDS AS THE TIGHT
GRADIENT IN PLACE BEHIND THE SFC LOW RELAXES SOMEWHAT THROUGH THE
MORNING. GRIDDED WIND DATA ACTUALLY KEEPS SPEEDS BELOW CRITERIA
FOR THE NWRN ZONES...HOWEVER WE COULD SEE A BRIEF BURST OF
ELEVATED WINDS AFTER SUNRISE WITH MIXING SO HAVE ELECTED TO LEAVE
THE INHERITED WIND ADVISORY GOING AS IS. EXPECTING A RATHER CHILLY
NIGHT TONIGHT AS THE CORE OF THE HIGH SETTLES TO OUR WEST ALLOWING
FOR A DECENT RADIATING NIGHT...AND MINS ARE FORECAST TO RUN ABOUT
5 DEGREES BELOW SEASONAL NORMS.
THE NEXT SIGNIFICANT SHORTWAVE ROUNDING THE LOW ALOFT...BY THIS
POINT MOVING INTO THE GREAT LAKES REGION...WILL PUSH A SECONDARY
SFC FRONT ACROSS THE FORECAST AREA ON THURSDAY. FORECAST SOUNDINGS
SHOW VERY LITTLE MOISTURE ACCOMPANYING THIS FEATURE SO NO POPS
HAVE BEEN INCLUDED ATTM. THE LACK OF CAA AND BETTER INSOLATION
WILL ALLOW TEMPS TO PUSH HIGHER INTO THE 60S TOMORROW...WHILE OUR
NEXT HIGH DROPPING NEARLY OVERHEAD WILL KEEP OVERNIGHT TEMPS ON
THE COOL SIDE ONE ADDITIONAL NIGHT.
AS WE HEAD INTO THE WEEKEND THE HIGH IS PROGGED TO PUSH EWD...
ALLOWING A RETURN FLOW TO SET UP BY SATURDAY NIGHT OR SUNDAY. NEXT
NRN STREAM SHORTWAVE WILL HELP PUSH A COLD FRONT TOWARDS THE AREA
INTO THE EARLY PORTION OF NEXT WEEK. WITH MORE MOISTURE TO WORK
WITH WE COULD BEGIN TO SEE SOME SHOWERS DEVELOP SUNDAY NIGHT AND
MONDAY BEFORE THE FRONT WASHES OUT SOMEWHERE TO OUR NORTH. TUESDAY
CURRENTLY LOOKS DRY AS A BRIEF ROUND OF RIDGING ALOFT DEVELOPS
AHEAD OF NEXT IMPRESSIVE STORM SYSTEM CROSSING THE WRN CONUS.
MARINE...
MAREPS SHOW NWRLY WINDS HOWLING OVER THE COASTAL WATERS AS
EXPECTED...AND WIND/WIND GUST GRIDS SUPPORT EXTENDING THE GALE
WARNING TO 18Z TODAY. OTHERWISE NO CHANGES TO HEADLINES WERE MADE
ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 38 65 37 / 10 0 0 0
LCH 61 41 68 40 / 0 0 0 0
LFT 61 41 66 42 / 10 0 0 0
BPT 62 39 68 40 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ027>033-
041>045-052>055-073-074.
TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ180-201-215-
216-259>262.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM CST THURSDAY FOR
GMZ470-472-475.
GALE WARNING UNTIL NOON CST TODAY FOR GMZ450-452-455-470-472-475.
LOW WATER ADVISORY FROM 9 AM THIS MORNING TO 3 PM CST THIS
AFTERNOON FOR GMZ430-432.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ430-
432-435.
SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
GMZ450-452-455.
&&
AVIATION...05Hazardous weather outlook, Feb 24, 4:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 AM CST WED FEB 24 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
445 AM CST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHWEST WINDS IN THE WAKE OF AN AREA OF LOW PRESSURE
MOVING AWAY FROM THE REGION WILL PERSIST THROUGH AT LEAST THIS
MORNING. A WIND ADVISORY IS IN EFFECT INTO THIS AFTERNOON FOR
WIND SPEEDS OF 20 MPH OR GREATER...OR FREQUENT GUSTS TO AROUND 30
MPH. HIGH PROFILE VEHICLES SHOULD USE CAUTION ON ROADWAYS
TODAY...ESPECIALLY WHEN GOING OVER BRIDGES AND OVERPASSES.
OTHERWISE NO SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
GMZ430-432-435-450-452-455-470-472-475-251200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
445 AM CST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH NOON AS
NORTHWEST WINDS OF 30 TO 35 KNOTS...WITH GUSTS TO 45 KNOTS...WILL
PERSIST. A LOW WATER ADVISORY IS ALSO IN EFFECT FOR SABINE AND
CALCASIEU LAKES DUE TO THE STRONG OFFSHORE FLOW. WINDS WILL BEGIN
RELAXING THIS AFTERNOON...ALTHOUGH SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED FOR A SHORT TIME INTO THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Astronomical Low Tide, Jefferson
- When
- February 24, 6:00 AM CST to February 25, 2:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
Strong north winds behind a cold front pushed the tide levels to or below -1 MLLW for 2 tide cycles at Sabine Pass. The tide fell to a lowest level of -1.9 MLLW during the morning of the 24th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618169.